Travelling and rotating solutions to the generalized inviscid surface quasi-geostrophic equation

Research output: Contribution to journalArticlepeer-review

14 Citations (SciVal)


For the generalized surface quasi-geostrophic equation {equation presented} 0 < s < 1, we consider for k ≥ 1 the problem of finding a family of k-vortex solutions Θ ϵ(x, t) such that as ϵ → 0 {equation presented} for suitable trajectories for the vortices x = ζ j(t). We find such solutions in the special cases of vortices travelling with constant speed along one axis or rotating with same speed around the origin. In those cases the problem is reduced to a fractional elliptic equation which is treated with singular perturbation methods. A key element in our construction is a proof of the non-degeneracy of the radial ground state for the so-called fractional plasma problem {equation presented} whose existence and uniqueness have recently been proven in Chan, del Mar González, Huang, Mainini, and Volzone [Calc. Var. Partial Differential Equations 59 (2020), p. 42].

Original languageEnglish
Pages (from-to)6665-6689
Number of pages25
JournalTransactions of the American Mathematical Society
Issue number9
Early online date9 Jun 2021
Publication statusPublished - 31 Dec 2021

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics


Dive into the research topics of 'Travelling and rotating solutions to the generalized inviscid surface quasi-geostrophic equation'. Together they form a unique fingerprint.

Cite this